MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/18/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Patient code: no known impact or consequence to patient.Device code: break /fractured is not labeled.The event is currently under investigation.
 
Event or Problem Description
It was reported that during a radiology procedure, a micro-puncture kit that was being used to gain access to the left internal jugular vein, fractured while being used.Fluoroscopic control being used during the procedure confirmed the fracture of the device.The component was in the left internal jugular vein and was positioned over a guide wire.The part attached to the outer hub was removed and the retained part was retrieved from the vessel using a snare wire.A section of the device did not remain inside the patient's body.The patient did not require any additional procedures nor experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
(b)(4).Investigation - evaluation: a review of complaint history, device history record, documentation, specifications and visual inspection of the returned device was conducted during the investigation.The device is shipped with an instruction for use, which includes information on intended use, precautions, warnings, potential adverse events, and instructions for proper use of the device.The visual exam of the photo of the complaint device confirms the sheath is severed into two pieces.The distal end of the sheath shows dried biological material and blood.The customer returned one used and separated outer sheath which is a component of the catheter in the complaint device set.The outer sheath was separated 1.5cm from the proximal hub.The distal separated portion was 8.5 cm in length.There was a slight bend in the distal piece.The visual inspection noted there were no other noted surface defects or marks on the distal portion.The separation of the outer sheath showed slight stretching and twisting of the shaft material at the point of separation.There were no other surface defects or marks noted on the proximal hub or connected shaft.Manual tugging confirmed that the shaft was securely connected to the proximal hub.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted that this is the only complaint reported with this lot number.Based on the information provided and the results of our investigation, a definitive root cause could not be determined.The returned product was confirmed to have separation/broken attributes on the outer sheath.User technique could have contributed to the failure mode.The appropriate internal personnel have been notified and we will continue to monitor for similar complaints.Per the quality engineering risk assessment, no further action is required.
 
Event or Problem Description

Brand Name
MICROPUNCTURE TRANSITIONLESS ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5726034
Report Number1820334-2016-00417
Device Sequence Number13589004
Product Code DYB
UDI-Device Identifier00827002562011
UDI-Public(01)00827002562011(17)190225(10)6764569
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Radiologic Technologist
Type of Report Initial,Followup
Report Date (Section B) 05/20/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberMPIS-402-NT-U-SST
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date05/18/2016
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/20/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/15/2016
Supplement Report FDA Received Date10/17/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;